Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
J-Nicsy

Hair thinning while on Accutane?

Recommended Posts

I was worried about this cause I have quite floppy hair for a male.. none has dropped out so far.. infact it seems less has dropped out than ususal? Weird. It does say in the leaflet that hair increase is possible though :s

Share this post


Link to post
Share on other sites

i am so worried about losing my hair because of accutane. i am a girl with nice thick hair, and i want to keep it that way. can people out there share their experiences with hair loss? once it starts, is there anything that can be done to make it stop?

thanks

Share this post


Link to post
Share on other sites

hello everyone

I'm an over 25 male with a familly proneness to male pattern baldness and as some of you may know, I finished Accutane not so long ago.

Not only that did my hairline retain but also (if I can be impartial of my looks) returned to less advanced state! I had the hair "recedings" in a shape of two "gulfs" for about 4 cm and now, my hairline went forth for about at least 1 cm and the vertex hair is a lot thicker.

But, of course I have been using divided Proscar and Minox 5% for more than a year now, and also while being on Roaccutane.

So I deem that it might be the cause. But I wouldn't recommend such linking of meds to anyone (look a little down).

Remember that the present medical science *does* have means to fight alopecia, and Fina and Minox are the simplest ways, for the less affluent. You can use Spironolactone topically, try Azelaic, also topically (potent anti-male-hormone remedy).

Thus I'm happy to announce that my course of tane did not spoil my mane, but in fact (in my personal opinion) also allowed minoxidil to better penetrate to the follicles and act. There may also be an antiandrogenic effect (of which Roche is quiet) in the very Accutane becuase many folks(including me for a few days) are afflicted with a decreased libido - it had been even dreaful in that very moment, but looking back and more emotionless, I must fess up that this med was well worthwile for me.

Of course if you encounter such a problem for longer than a day or two (sex) do not hesitate and consult your GP or whoever takes care of you. I didn't dare to tell ne1 (except my father) and now I'm aware that that was sooo reckless of me. I'm quite lucky to get over it :-))

Share this post


Link to post
Share on other sites

my hair is thinning, it doesn't fall out or anything. it's just gotten stringier and less full than it used to be, and it feels drier. i'm off accutane in less than a month so hopefully my hair will get thick again.

Share this post


Link to post
Share on other sites

J-Nicsy, I weighed about 63 kilos when I was on accutane, now after having gone off it, I put a liitle on weight, maybe 66 kilos.

I was taking 20 mgs in my 1st, 6th and 7th months and 40 in my 2nd, 3rd 4th, 5th months, so I was taking the avarage of 33-35 mg a day for 7 months.

I don't know what it would be if I took a bigger dose, I'm not sure if I wouldn't lose some hair then.

Once on some site devoted to tane I found out that what can relieve the effect of weakening hair during accutane is just taking enough vitamins - especially biotin (and beware of vitamin A in any form in either ur diet or supplements!)

Share this post


Link to post
Share on other sites

oh I would forget smile.gif

My hair began to fall out about 3 years ago, when I was 22 or so, so I have been the "baldening guy" for some time. But my brother had perfect full mane and very crappy skin, by the way, his acne was worse than mine. But after his course of accutane, his complexion is smooth and homogenous but I've noticed that he has developed MPB which he had never had before.

Of course, we have a family background for androgenetic alopecia, and even though any measures taken, u can never stop it to 100 per cent, at outmost - decrease the rate of the process going ahead.

Share this post


Link to post
Share on other sites

My hair began to fall out 7 years ago around the time I first took accutane. I can't say that the accutane caused the mpb to set in because every male on my mom's side is bald. I don't think anyone can blame accutane for causing hair loss unless you are loosing hair all over your scalp. I guess one could speculate that accutane somehow triggers the patterend baldness to occur earlier than it would have.

Share this post


Link to post
Share on other sites

The folder we get here in Norway said it was less than 1% chance of hair loss as a side effect. And the hair would allways return shortly after you were finished. So if you guys are loosing hair it is probably alot other reasons to why...

And as you may all now, the med. testing are very good, and import rules here in Norway is probably one of the strogest in world so i trust them... By the way, they don't even allow the vitamine B5 in the country in larger capsules than 1,5mg

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×